MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1371/journal.pone.0219324

Медицинская библиотека · PloS one · 2019

Outcome of inadvertent high dose BCG administration in newborns at a tertiary care hospital, Karachi- Case series.

Qureshi Sonia, Ahmad Khalil, Fatima Paras, Hassan Rabia M, Sherali Farheen, Lalani Naureen, Jehan Fyezah, Ali Syed Asad, Qamar Farah Naz

СтатьяПеревод в очереди

Аннотация

Bacillus Calmette-Guérin (BCG) vaccine is given to newborns soon after birth. BCG vaccine overdose has been rarely reported. Here we report the outcome of newborns who accidently received high dose BCG at a tertiary care hospital, Karachi. We reviewed records of 26 newborns, who accidentally received intradermal high dose BCG, used for the treatment of urinary bladder cancers and 80 times higher dose than the BCG used for routine vaccination. The incident happened from 14-16th April, 2016 at Aga Khan University Hospital, Karachi. Analysis was carried out using SPSS. A total of 23/26(88.5%) newborns were followed for atleast 3 months and 11/26 (42.3%) were followed for atleast one year. 13/26 (50%) were male. All 26 patients were prescribed isoniazid and rifampicin for 3 months. 3/26 (11.5%) were lost to follow-up before completion of anti-tuberculous drugs (ATT). Lesions at the BCG site were observed in 16/26 (61.5%) infants, of which 15 (93.8%) had a papule, 3 (18.8%) developed a pustule, 3 (18.8%) had skin induration and 2 (12.5%) had skin erythema. Axillary lymphadenopathy was observed in 1/26 (3.8%) patient. Coagulation was deranged in 3/26 (11.5%) of babies. Intracranial bleeding was observed in 1/26 (3.8%) case. Localized skin lesions were the most common adverse events. None of them developed clinical tuberculosis. Chemoprophylaxis for inadvertent high dose BCG administration should be given for atleast 3 months. Furthermore, vigilant follow-up, transparency and disclosure are the vital steps in the management of any medical error.

Для цитирования: Qureshi Sonia, Ahmad Khalil, Fatima Paras, Hassan Rabia M, Sherali Farheen, Lalani Naureen, Jehan Fyezah, Ali Syed Asad, Qamar Farah Naz. Outcome of inadvertent high dose BCG administration in newborns at a tertiary care hospital, Karachi- Case series.. PloS one. 2019. DOI: 10.1371/journal.pone.0219324.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.